Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 232, NWS Shreveport, LA

August 25, 20154 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 25, 2015, 7:56 AM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2015, 7:56 AM CDT (12:56 UTC)
Expired
Aug 25, 2015, 9:00 AM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 8:02 AM CDTTSTM WND DMGWhitehouse, TXTREE DOWN ON FM 848 NEAR WHITEHOUSE
Aug 25, 8:03 AM CDTTSTM WND DMGS Troup, TXTREE DOWN ON FM 856 SOUTH OF TROUP
Aug 25, 8:15 AM CDTTSTM WND DMGNew Summerfield, TXTREE DOWN ON HIGHWAY 79 AROUND NEW SUMMERFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WUUS54 KSHV 251256
SVRSHV
TXC073-347-401-423-251400-
/O.NEW.KSHV.SV.W.0232.150825T1256Z-150825T1400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 AM CDT TUE AUG 25 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
  SOUTHEASTERN SMITH COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 900 AM CDT

* AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WHITEHOUSE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TYLER...JACKSONVILLE...HENDERSON...WHITEHOUSE...RUSK...OVERTON...
  BULLARD...TROUP...ALTO...NEW LONDON...BERRYVILLE...ARP...
  GARRISON...MOUNT SELMAN...TURNERTOWN...TRAWICK...MAYDELLE...
  REESE...PONTA AND DOUGLASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3220 9546 3242 9504 3181 9449 3148 9511
      3149 9510 3159 9517 3157 9521 3159 9527
      3168 9529 3172 9534 3174 9533 3173 9537
      3175 9536 3176 9540 3182 9540 3185 9544
      3193 9542 3205 9542 3215 9548
TIME...MOT...LOC 1255Z 323DEG 39KT 3224 9528 

HAIL...<.75IN
WIND...60MPH
 
$$

05
1 follow-up statement
623 
WWUS54 KSHV 251338
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 AM CDT TUE AUG 25 2015

TXC423-251347-
/O.CAN.KSHV.SV.W.0232.000000T0000Z-150825T1400Z/
SMITH TX-
838 AM CDT TUE AUG 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SMITH COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED SOUTHEAST OF THE 
COUNTY AND WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3224 9489 3181 9449 3148 9511 3149 9510
      3159 9517 3157 9521 3159 9527 3168 9529
      3172 9534 3174 9533 3173 9537 3175 9536
      3176 9540 3182 9540 3185 9544 3193 9542
      3200 9542 3205 9514 3214 9498
TIME...MOT...LOC 1337Z 314DEG 37KT 3209 9472 3192 9477 3182 9489 3175
9512 3175 9528

$$

TXC073-347-401-251400-
/O.CON.KSHV.SV.W.0232.000000T0000Z-150825T1400Z/
RUSK TX-NACOGDOCHES TX-CHEROKEE TX-
838 AM CDT TUE AUG 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHWESTERN RUSK...NORTHWESTERN NACOGDOCHES AND CHEROKEE
COUNTIES...

AT 837 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MINDEN TO 10 MILES NORTH OF TRAWICK TO NEAR SACUL
TO NEAR RUSK TO NEAR MAYDELLE...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HENDERSON...RUSK...ALTO...GARRISON...TRAWICK...
MAYDELLE...PONTA...DOUGLASS...MORRILL...JOINERVILLE...MINDEN...
SACUL...NEW SALEM...NEW SUMMERFIELD...CUSHING...MOUNT ENTERPRISE...
GALLATIN...REKLAW AND CONCORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3224 9489 3181 9449 3148 9511 3149 9510
      3159 9517 3157 9521 3159 9527 3168 9529
      3172 9534 3174 9533 3173 9537 3175 9536
      3176 9540 3182 9540 3185 9544 3193 9542
      3200 9542 3205 9514 3214 9498
TIME...MOT...LOC 1337Z 314DEG 37KT 3209 9472 3192 9477 3182 9489 3175
9512 3175 9528

HAIL...<.75IN
WIND...60MPH
 
$$
13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:37 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 25, 6:37 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 AM CDT TUE AUG 25 2015

.AVIATION...
WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS
SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK
LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS
TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS
THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN
BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  64  91  65 /  30  10   0   0
MLU  91  62  89  63 /  30   0   0   0
DEQ  89  60  90  62 /  20   0   0   0
TXK  87  61  89  64 /  30   0   0   0
ELD  88  60  88  61 /  20   0   0   0
TYR  90  68  92  68 /  30  10   0   0
GGG  90  65  92  66 /  30  10   0   0
LFK  94  68  92  65 /  30  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Aug 25, 4:06 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE AUG 25 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
406 AM CDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...
MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT
SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE
STORMS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Special weather statement, Aug 25, 4:04 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015

TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...

AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
      3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523

05
Special weather statement, Aug 25, 5:44 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015

TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...

AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
      3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:15 PM CDTSpecial Weather StatementSHVSabine45 min
Aug 25, 4:04 AM CDTSpecial Weather StatementSHVFranklin, Titus41 min
Aug 25, 5:44 AM CDTSpecial Weather StatementSHVFranklin, Wood46 min
Aug 25, 7:10 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith, Upshur, Wood65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.